Michigan, 2007Tornadoes and Hail in Michigan, October 18 to 19, 2007
October 18 to 19, 2007 · NWS DTX · 14 events in 7 counties and zones
A strong and potent storm in the Upper Great Lakes drove a cold front through Lower Michigan during the evening and overnight hours on October 18th and 19th. The atmosphere ahead of the cold front was very warm, moist, and unstable.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $1.6 million
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong and potent storm in the Upper Great Lakes drove a cold front through Lower Michigan during the evening and overnight hours on October 18th and 19th. The atmosphere ahead of the cold front was very warm, moist, and unstable. These conditions combined with the strong storm to produce a late-season and late-night tornado outbreak. Five tornadoes were confirmed in Southeast Michigan in Shiawassee, Genesee, Tuscola, and Huron Counties. Only a couple of minor injuries were reported. Total property damages were estimated around $1.5M.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Oct 18, 6:58 PM EST, 44 minutes earlier.
Area forecast discussion, Oct 18, 6:58 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
758 PM EDT THU OCT 18 2007
.AVIATION...
EXPECT CLEARED OUT CONDITIONS OVER MOST OF THE AREA TO BE SHORT
LIVED WITH UPSTREAM THUNDERSTORMS EXPECTED TO SURVIVE THE
TRANSITION INTO NIGHTFALL AS THEY MOVE IN...WITH HIGHLY SHEARED
ENVIRONMENT LIKELY TO ENHANCE CONVECTION THROUGH MOST OF THE
NIGHT. STRONG WINDS ALOFT REFLECTED IN CONTINUED TAF MENTION OF
NON CONVECTIVE LOW LEVEL WIND SHEAR FOR MUCH OF THE NIGHT. SHOWER
AND THUNDERSTORM TAF MENTION FOCUSED ALONG AND A FEW HOURS AHEAD
OF COLD FRONT EXPECTED TO EXIT THE DETROIT SITES BY 11Z...AS LOW
AS IFR. CONDITIONS EXPECTED TO IMPROVE WITH SUBSIDENCE FOR A FEW
HOURS BEHIND COLD FRONTAL PASSAGE...THEN LOWERING TO AT LEAST
OCCASIONALLY MVFR AS DIURNAL ENHANCEMENT ENSUES.
&&
.PREV DISCUSSION...ISSUED 413 PM EDT THU OCT 18 2007
SHORT TERM...THIS AFTERNOON AND TONIGHT
SEVERE WEATHER POTENTIAL REMAINS THE FOCUS OF THE SHORT TERM.
STRONG DYNAMIC UPPER LEVEL LOW PRESSURE SYSTEM CENTERED OVER EASTERN
MINNESOTA WILL DRIFT SLIGHTLY NORTHEASTWARD DURING THE NEXT 24
HOURS. THE SLOW MOVEMENT OF THE U/L SYSTEM IS IN RESPONSE TO THE
LAGGING/LIFTING OF A +120 KNOT UPPER LEVEL JET CORE ALOFT THROUGH
SECTIONS OF THE MISSISSIPPI AND OHIO RIVER VALLEYS. THE MAIN JET IS
NOW PUSHING INTO PORTIONS OF CENTRAL ILLINOIS...SUPPORTED IN THE
OBSERVATIONS WITH A TIGHTENED BAROCLINIC ZONE SOUTH OF CENTRAL
ILLINOIS AND THE HINTINGS WITHIN THE WATER VAPOR IMAGERY. THE
OCCLUSION OF THE COLD FRONT ALONG AND DOWN THE WARM FRONT IS ON THE
VERGE OF HAPPENING...SEEN AGAIN IN THE SURFACE OBSERVATIONS AND
AGREED UPON IN THE RECENT SURFACE ANALYSIS OUT OF HPC.
LATEST DEVELOPMENTS HAS BEEN THE INITIATION OF SCATTERED CELLS ALONG
THE LAKE MICHIGAN BOUNDARY/ENHANCED SURFACE CONVERGENCE PUSHING INTO
FAR WESTERN LOWER MICHIGAN. SUBSIDENCE FROM THE DEPARTING SHORTWAVE
AND THE ASSOCIATED INVERSION SEEN IN THE 18Z DTX SOUNDING CONTINUES
TO SUPPORT THE IDEA OF SUPPRESSION AND KEEPING DEVELOPMENT FROM
BECOMING WIDESPREAD. HOWEVER...WITH THE AMOUNT OF WIND SHEAR...A
STAGGERING EFFECTIVE BULK SHEAR OF +60 KNOTS...ANY CELL THAT
DEVELOPS WILL HAVE THE POTENTIAL OF BECOMING SEVERE.
THOUGHTS ON THE EVOLUTION OF THE CONVECTION TONIGHT REMAINS
BASICALLY THE SAME. EXPECTING CONVECTION TO FILL ALONG THE COLD
FRONT IN EASTERN WISCONSIN/NORTHEASTERN ILLINOIS/SOUTHWESTERN LOWER
MICHIGAN THIS EVENING. CONVECTION WILL LIFT NORTHWARD RAPIDLY WITH
THE MEAN 850-300MB FLOW OF AROUND 50 KNOTS...DESPITE THE SURFACE
COLD FRONT MOVING DUE EASTWARD. EXPECTATIONS FOR STORM MODE EARLY
WILL BE THAT OF DISCRETE STORMS BUT TREND TOWARDS LINEAR
ORGANIZATION WITH TIME. THE AMOUNT OF SHEAR WILL CONTINUE THE THREAT
FOR EMBEDDED SUPERCELLS WITHIN THE LINE OVERNIGHT. TIMING OF
WIDESPREAD SEVERE THUNDERSTORMS INTO THE CWA WILL BE 10 PM TO 6
AM...WITH THE MOST LIKELY TIME PERIOD FROM MIDNIGHT TO 4 AM.
THE DIURNAL TIMING OF THUNDERSTORMS IS NOT EXPECTED TO BE A
DETRIMENT TO THE SEVERE POTENTIAL. STILL EXPECTING A WARM RESIDUAL
MIXED BOUNDARY LAYER CAPABLE OF UNSTABLE CONDITIONS WITH CAPE VALUES
OF 500 TO 1000 J/KG. ALSO EXPECTING THE ADDED BOOST...OF A
REINFORCING 925MB THETA E RIDGE NOW SURGING/POOLING NORTHWARD AHEAD
OF THE SYNOPTIC SCALE COLD FRONT. THE MAIN THREAT WILL BE DAMAGING
WINDS OF GREATER THAN 70 MPH FOR ALL CELLS...AND TORNADOES (1 KM
SHEAR VECTOR OF GREATER THAN 35 MPH. LARGE HAIL WILL ALSO BE A
POSSIBILITY WITH SUPERCELLS/DISCRETE DEVELOPMENT.
LONG TERM...FRIDAY THROUGH NEXT THURSDAY
THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL EXIT SE MICHIGAN
SHORTLY AFTER 12Z FRIDAY MORNING. THE COOLER AND LESS HUMID AIR WILL
COMBINE WITH WRAP-AROUND MOISTURE IN THE FORM OF CLOUDS AND RAIN
SHOWERS TO RETURN TEMPERATURES CLOSER TO BUT STILL ABOVE NORMAL FOR
MID OCTOBER. THE MOISTURE PATTERN WILL LIFT MORE INTO NORTHERN LOWER
MICHIGAN, ACCORDING TO 12Z MODEL SOLUTIONS, BUT EXPECT BROAD
CYCLONIC FLOW AND DAYTIME HEATING TO HELP SQUEEZE OUT SCATTERED
SHOWERS SOUTH OF INTERSTATE 69 WITH COVERAGE ON THE NUMEROUS SIDE IN
THE SAGINAW VALLEY AND THUMB. THE MORE SIGNIFICANT STORY WILL BE THE
WIND, ESPECIALLY IN THE AFTERNOON AND EVENING, WITH GUSTS TO 40 MPH
POSSIBLE DURING THE AFTERNOON AND EVENING IN A WELL-MIXED BOUNDARY
LAYER AND AS TEMPERATURES RISE INTO THE MID AND UPPER 60S.
THE WINDY CONDITIONS WILL DIMINISH OVER THE LAND AREAS TOWARD
MIDNIGHT FRIDAY NIGHT BUT IT WILL REMAIN ON THE BREEZY SIDE THROUGH
SATURDAY. THIS WILL BE THE CASE AS A SHORT WAVE RIDGE AND SURFACE
HIGH PRESSURE SLIDE THROUGH THE AREA WITH A RESPECTABLE GRADIENT.
MODEST BOUNDARY LAYER WARMING TO DUE ADVECTION AND SOME SUNSHINE
WILL HELP KEEP HIGH TEMPERATURES ABOVE NORMAL WITH READINGS MOSTLY
IN THE MID 60S.
UNSEASONABLY MILD CONDITIONS WILL RETURN TO SE MICHIGAN ON SUNDAY.
THIS WILL OCCUR AS A FULL LATITUDE TROUGH DEVELOPS IN THE CENTRAL
U.S. AND HELPS ANOTHER STRONG COLD FORM IN THE PLAINS. OUR FORECAST
WILL REFLECT A SLIGHTLY SLOWER SOLUTION THAN THAT DEPICTED BY THE
OPERATIONAL GFS IN TERMS OF TIMING OF THE COLD FRONT EARLY NEXT WEEK
AS THE OTHER INDIVIDUAL OPERATIONAL MODELS ALL SHOW VARIOUS SLOWER
TIMING DIFFERENCES THAT ARE MORE TYPICAL OF AN AMPLIFYING LONG WAVE
PATTERN FROM THE CENTRAL PACIFIC. ONCE THIS FRONT MOVES THROUGH THE
AREA, DURING THE MID WEEK PERIOD, WE WILL SEE A COOLING TREND BACK
TO BELOW NORMAL READINGS.
MARINE...
A GALE WARNING IS IN EFFECT FOR FRIDAY THROUGH FRIDAY NIGHT AND
SATURDAY FOR ALL MARINE AREAS AS A STRONG COLD FRONT IS EXPECTED TO
MOVE THROUGH THE REGION FRIDAY MORNING. FREQUENT WIND GUSTS AROUND
35 KNOTS ARE EXPECTED BY FRIDAY AFTERNOON OVER BOTH LAND AND MARINE
AREAS WHICH WILL LAST THROUGH FRIDAY NIGHT OVER SAGINAW BAY, LAKE ST
CLAIR, AND THE MICHIGAN WATERS OF LAKE ERIE, AND THROUGH MOST OF
SATURDAY ON THE OPEN WATERS OF LAKE HURON. THE WINDS WILL GRADUALLY
SUBSIDE BELOW GALES BY SATURDAY NIGHT BUT REMAIN ON THE HIGH SIDE,
ABOVE SMALL CRAFT ADVISORY LIMITS, THROUGH THE WEEKEND AND INTO
EARLY NEXT WEEK.
WINDS AND WAVES ARE EXPECTED TO INCREASE ONCE AGAIN OVER ALL MARINE
AREAS MONDAY NIGHT AND TUESDAY AS ANOTHER LOW PRESSURE SYSTEM MOVES
THROUGH THE GREAT LAKES ALONG WITH ANOTHER STRONG COLD FRONT. STRONG
WINDS BEHIND THIS FRONT WILL LIKELY REQUIRE SMALL CRAFT ADVISORIES
ONCE AGAIN.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON INCLUDING SAGINAW BAY...UNTIL 8 AM FRIDAY.
GALE WARNING...NEARSHORE WATERS FROM PORT AUSTIN TO PORT HURON
INCLUDING SAGINAW BAY...FROM 8 AM FRIDAY TO 8 AM SATURDAY.
GALE WARNING...LHZ361-LHZ362-LHZ363-LHZ462-LHZ463-LHZ464...FROM 8
AM FRIDAY TO 8 PM SATURDAY.
LAKE ST CLAIR...
GALE WARNING...FROM 8 AM FRIDAY TO 8 AM SATURDAY.
SMALL CRAFT ADVISORY...UNTIL 8 AM FRIDAY.
MI WATERS OF LAKE ERIE...
GALE WARNING...FROM 8 AM FRIDAY TO 8 AM SATURDAY.
SMALL CRAFT ADVISORY...UNTIL 8 AM FRIDAY.
&&
AVIATION.....DWD
SHORT TERM...CB
LONG TERM....BT
MARINE.......BT
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Oct 18, 1:36 PM EST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
236 PM EDT THU OCT 18 2007
MIZ047>049-053>055-060>063-068>070-075-076-082-083-191845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
236 PM EDT THU OCT 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A LINE OF THUNDERSTORMS IS EXPECTED TO TRACK THROUGH SOUTHEAST
MICHIGAN OVERNIGHT AS A COLD FRONT MOVES ACROSS THE STATE. THE
POSSIBILITY FOR SEVERE WEATHER EXISTS FROM 10 PM TONIGHT TO 6 AM
FRIDAY MORNING. THE MOST LIKELY TIMEFRAME WILL BE FROM
MIDNIGHT...FOR THE TRI CITIES AND SAGINAW RIVER VALLEY...TO 4 AM
FOR AREAS AROUND THE DETROIT METRO AREA. THE PRIMARY THREAT WILL
BE DAMAGING WINDS OF 70 MPH AND GREATER...BUT THE DEVELOPMENT OF
TORNADOES WILL ALSO BE POSSIBLE...AS WILL LARGE HAIL. STORM MOTION
OVERNIGHT WILL BE TO THE NORTHEAST AT 50 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT.
LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-191845-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
236 PM EDT THU OCT 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A LINE OF THUNDERSTORMS IS EXPECTED TO TRACK THROUGH SOUTHEAST
MICHIGAN OVERNIGHT AS A COLD FRONT MOVES ACROSS THE STATE. THE
POSSIBILITY FOR SEVERE WEATHER EXISTS FROM 10 PM TONIGHT TO 6 AM
FRIDAY MORNING. THE MOST LIKELY TIMEFRAME WILL BE FROM
MIDNIGHT...FOR SAGINAW BAY...TO 4 AM FOR LAKE ST CLAIR AND THE
MICHIGAN WATERS OF LAKE ERIE. THE PRIMARY THREAT WILL BE DAMAGING
WINDS OF 60 KNOTS AND GREATER...BUT THE DEVELOPMENT OF TORNADOES
WILL ALSO BE POSSIBLE...AS WILL LARGE HAIL. STORM MOTION OVERNIGHT
WILL BE TO THE NORTHEAST AT 50 MPH.
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL NEARSHORE WATERS
THIS AFTERNOON AND TONIGHT. PLEASE REFER TO THE LATEST MARINE
WEATHER MESSAGE /MWWDTX/ OR NEARSHORE FORECAST /NSHDTX/ FOR
FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
GALE WARNINGS ARE IN EFFECT FOR ALL NEARSHORE AND OPEN WATERS AFTER
8 AM FRIDAY. PLEASE REFER TO THE LATEST MARINE WEATHER MESSAGE
/MWWDTX/ OPEN WATER FORECAST /GLFLH/ OR NEARSHORE FORECAST
/NSHDTX/ FOR FURTHER DETAILS.
THERE IS POTENTIAL FOR SMALL CRAFT CONDITIONS TO DEVELOP ONCE
AGAIN MONDAY NIGHT AND TUESDAY AS THE NEXT LOW PRESSURE SYSTEM
MOVES THROUGH THE NORTHERN GREAT LAKES.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT.
LHZ361>363-191845-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
236 PM EDT THU OCT 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A LINE OF THUNDERSTORMS IS EXPECTED TO TRACK THROUGH LAKE HURON
OVERNIGHT AS A COLD FRONT MOVES ACROSS THE STATE. THE POSSIBILITY
FOR SEVERE WEATHER EXISTS FROM MIDNIGHT TO 6 AM. THE PRIMARY
THREAT WILL BE DAMAGING WINDS OF 60 KNOTS AND GREATER...BUT THE
DEVELOPMENT OF TORNADOES WILL ALSO BE POSSIBLE...AS WILL LARGE
HAIL. STORM MOTION OVERNIGHT WILL BE TO THE NORTHEAST AT 50 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A GALE WARNING IS IN EFFECT AFTER 8 AM FRIDAY. PLEASE REFER TO THE
LATEST MARINE WEATHER MESSAGE /MWWDTX/ OR OPEN WATER FORECAST
/GLFLH/ FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT.
CB
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Event by event
7 thunderstorm wind, 5 tornado, 2 hail. Local standard time, as filed.
Thunderstorm Wind, Saginaw
- When
- October 18, 7:42 PM EST
- Where
- Saginaw County, 2 mi W of Brant
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.250, -84.270
Central dispatch received a report of a very large tree down on the 18000 block of Brant Road.
Thunderstorm Wind, Saginaw
- When
- October 18, 7:48 PM EST
- Where
- Saginaw County, 3 mi W of St Charles
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.300, -84.210
Central dispatch received a report of a tree down on Raucholz Rd.
Thunderstorm Wind, Saginaw
- When
- October 18, 7:48 PM EST
- Where
- Saginaw County, 3 mi W of St Charles
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.300, -84.210
Central dispatch received a report of a tree down on Raucholz Rd.
Hail, Midland
- When
- October 18, 9:05 PM EST
- Where
- Midland County, Coleman
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 43.750, -84.580
Tornado, Shiawassee
- When
- October 18, 9:53 PM EST to 9:56 PM EST
- Where
- Shiawassee County, 3.3 mi SSE of Perry to 1.3 mi SSE of Perry
- Rating
- EF1
- Path length
- 2 mi
- Path width
- 100 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $400,000
- Reported by
- Law Enforcement
- Coordinates
- 42.776, -84.195
This tornado developed in Ingham County, just northeast of Mason, and tracked northeastward through the town of Williamston before crossing into Shiawassee County at 2153EST at a point 3.3 miles south-southeast of Perry (see Storm Data for Michigan, Southwest, for more information on the beginning portion of this tornado). In Shiawassee County, the tornado was on the ground for 2 miles and the most significant damage, rated EF1, was concentrated on Lovejoy, Locke, and Braden roads where 4 barns and 3 houses received damage. One house had windows blown out, one farm house had a section of roof taken off, and a modular home had the entire roof taken off. A man in the modular home received a bump on the head, otherwise, no injuries were reported. Total property damages to structures, vehicles, and other property were estimated at $400K. Average path width for the Shiawassee County portion was 100 yards.
Thunderstorm Wind, Genesee
- When
- October 18, 10:32 PM EST
- Where
- Genesee County, 4 mi N of Flushing
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.128, -83.830
Large tree branches down at Mount Morris and Seymour roads from an NWS storm survey.
Thunderstorm Wind, Shiawassee
- When
- October 18, 11:47 PM EST
- Where
- Shiawassee County, Bancroft
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.880, -84.070
A trained spotter estimated wind gusts at 60 to 65 mph.
Thunderstorm Wind, Genesee
- When
- October 18, 11:47 PM EST
- Where
- Genesee County, 5 mi W of Swartz Creek
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.950, -83.919
A trained spotter estimated wind gusts at 60 to 65 mph.
Hail, Genesee
- When
- October 19, 12:01 AM EST
- Where
- Genesee County, 1 mi W of Clio
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 43.180, -83.740
Tornado, Genesee
- When
- October 19, 12:06 AM EST to 12:09 AM EST
- Where
- Genesee County, Thetford Center to 2.5 mi NE of Thetford Center
- Rating
- EF0
- Path length
- 2.5 mi
- Path width
- 50 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 43.180, -83.620
This tornado developed at 0006EST in Thetford Township about 5 miles east of Clio. It started near Center and Vienna roads, tracked northeastward for 2.5 miles, and ended in Buell Lake Park. The tornado was rated as EF0 with winds estimated around 80 mph. Most of the damage was to large trees with many snapped or uprooted. One home had shingle damage and a barn had a portion of its metal roof peeled off. Damage to these two structures was estimated at $100K. The average path width was 50 yards. |
Tornado, Tuscola
- When
- October 19, 12:16 AM EST to 12:18 AM EST
- Where
- Tuscola County, 1.5 mi SW of Millington to 0.6 mi E of Millington
- Rating
- EF1
- Path length
- 2 mi
- Path width
- 30 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $500,000
- Reported by
- Law Enforcement
- Coordinates
- 43.265, -83.551
This tornado touched down at 0016EST, just southwest of the town of Millington, near the intersection of Barnes and Fulmer roads. It tracked northeastward and was on the ground for 2 miles before lifting near Main street and Caine Road in Millington. This tornado was rated a strong EF1 with winds estimated around 105 mph. A modular home was completely destroyed, another home received substantial damage after being battered by debris from the destroyed modular home and a framed house lost a section of its roof. Miraculously, a 14-month-old baby, sleeping in a crib in the modular home, received only minor cuts and bruises after being tossed 25 feet and buried under about 4 feet of beams, rafters, and other debris from the demolished home. Total property damages were estimated at $500K. The average path width was 30 yards.
Thunderstorm Wind, Lapeer
- When
- October 19, 12:33 AM EST
- Where
- Lapeer County, 6 mi W of North Branch
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.230, -83.319
Emergency Management reported multiple trees down.
Tornado, Tuscola
- When
- October 19, 12:45 AM EST to 12:48 AM EST
- Where
- Tuscola County, 2.1 mi W of Deford to 2.1 mi N of Deford
- Rating
- EF1
- Path length
- 3 mi
- Path width
- 100 yd
- Property damage
- $400,000
- Reported by
- Law Enforcement
- Coordinates
- 43.520, -83.242
A tornado spun up at 0045EST two miles west of Deford. It began near Deckerville and Dodge roads and tracked northeastward for 3 miles before lifting. The most significant damage was rated EF1 with winds estimated at 95 MPH. A garage was destroyed, several houses sustained roof damage, and a fifth-wheel was tossed into a pond on top a truck that had already been tossed into the pond. A man sleeping in the fifth-wheel received no injuries. Numerous trees were also snapped off or uprooted. Total property damages were estimated at $400K. The average path width was 100 yards.
Tornado, Huron
- When
- October 19, 1:26 AM EST to 1:27 AM EST
- Where
- Huron County, 4 mi W of Port Hope to 4 mi WNW of Port Hope
- Rating
- EF1
- Path length
- 1 mi
- Path width
- 100 yd
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 43.930, -82.800
A tornado spun up at 0126EST four miles west of Port Hope. It touched down at a farmstead and caused substantial damage, rated EF1. Large heavy farm machinery was lifted and displaced, and a farm shed was moved about 120 feet off of its foundation. Also, the walls of a large barn were lifted 6 to 8 feet from their foundation. Total property damages were estimated at $250K. The average path width was 100 yards.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Michigan, October 18, 20072 deaths · $15 million · EF2 · 76 events
- Tornadoes and Hail in Kentucky, October 18, 200719 injured · $16 million · EF3 · 38 events
- Tornadoes and Hail in Indiana, October 18, 20078 injured · $15 million · EF3 · 18 events
- Tornadoes and Hail in Michigan, October 18, 20071 death · 1 injured · $3.2 million · EF2 · 33 events
- Tornadoes and Hail in Indiana, October 18, 2007$1.1 million · EF3 · 16 events
- High Wind and Strong Wind in Washington, October 18, 20071 death · 1 injured · $5.6 million · 54 kt wind · 11 events
- Tornadoes and Hail in Kentucky, October 18 to 19, 20071 injured · $2.3 million · EF2 · 35 events
- Tornado in Florida, October 18, 20074 injured · $1.0 million · EF1 · 1 event
- Tornado and Damaging Winds in Alabama, October 18, 2007$3.0 million · EF1 · 9 events
- Tornado and Damaging Winds in Tennessee, October 18 to 19, 2007$177,000 · EF1 · 33 events
- Damaging Winds in Illinois, October 18, 2007$279,000 · 61 kt wind · 10 events
- Hail and Damaging Wind in Arkansas, October 18, 20073 injured · $126,000 · 70 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 62082, 62083, 62084, 62072, 62076, 62085, 62089, 62090, 62073, 62077, 62078, 62086, 62080, 62081.